Does prescription pain medication make you sick?

@spalladino (17925)
United States
January 30, 2009 1:11am CST
I pulled something in my shoulder...probably yesterday...and it was really bothering me earlier this evening but, naturally, we're out of Advil. Finally it was bothering me enough that I had to take something so I took half of one of my husband's oxycodone that he takes for his arthritis. I ate something first and hoped, once again, that it wouldn't make me sick. This was at 10:00. I felt fine...my shoulder stopped hurting so when we went to bed at 11:30 I thought I was doing pretty well. Nope. As soon as I laid down I started to feel sick. Now it's 2:00AM, I've eaten half a box of crackers and drank a glass of iced tea and I feel terrible. This happens to me every time I take prescription pain medication...even something that's been prescribed for me. So, as I sit here burping and kicking myself in the butt for not remembering how bad pain killers make me feel, I'm wondering if anyone else has the same problem.
1 person likes this
4 responses
@ZephyrSun (7385)
• United States
31 Jan 09
I have never had a problem with prescription pain medicine but I don't take any ever if I can help it. I was addicted to pain pills many years ago when I hurt my wrist. The tea is probably adding to the acid in your stomache and making you more sick.
1 person likes this
@spalladino (17925)
• United States
1 Feb 09
I don't take anything other than vitamins unless I absolutely have to. That's why I didn't have any OTC stuff on hand. I didn't know that about the tea. Thanks for the info, Zeph!
@Opal26 (17690)
• United States
30 Jan 09
Hi spalladino! I don't get that kind of reaction, but I do know that Oxycodone is a very strong pain medication and definitely can make you sick to your stomach. I do know other people who can't take pain meds without getting really sick. My girlfriend ended up in the hospital after taking 2 Aleves because she almost passed out from them. Some people are very sensitive to meds. My mother can't take them either, not even a half dose. Try to eat some bread. That is good to calm down your stomach and absorb the medication quicker.
1 person likes this
@spalladino (17925)
• United States
30 Jan 09
Hi Opal! Thanks for the advice. I'm going to try that right now because I'm pretty worn out and would love to be able to go to sleep.
1 person likes this
@leenie50 (3992)
• United States
31 Jan 09
Hi Sue, Got your PM. I will have to look you up on the map. I would be in deep doo doo if pain meds. made me sick. I do think you made a mistake by breaking the oxycodone in half. I'm thinking I read that in my instructions. I know you don't open the capsules but I'll have to look it up. I really feel for you. My twin use to have problems with pain meds, I think some of the stronger stuff might still bother her. I hope your shoulder is better. hugsssss leenie
@spalladino (17925)
• United States
1 Feb 09
Thanks leenie...yes, I'm much better now. I don't care how badly anything hurts in the future, I'm not taking anything stronger than Advil again! I have a sensative stomach as it is.
@camomom (7536)
• United States
1 Feb 09
The only prescription pain meds I've been on was Vicodin and I didn't have any trouble with it except it made me tired.